Alert archive / Indiana / Heat Advisories in 2011

Heat Advisory 3, NWS Indianapolis, IN

July 18, 201139 counties in Indiana

NWS Indianapolis, IN issued this heat advisory at Jul 18, 2011, 3:11 PM EDT for 39 counties in Indiana. It took effect at Jul 19, 2011, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 18, 2011, 3:11 PM EDT (19:11 UTC)
In effect from
Jul 19, 2011, 2:00 PM EDT
Expired
Jul 19, 2011, 9:11 AM EDT
In force
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1672 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS73 KIND 181911
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT MON JUL 18 2011

...OPPRESSIVE HEAT AND HUMIDITY EXPECTED THIS WEEK...

.A LARGE AREA OF HIGH PRESSURE ALOFT WILL INTENSIFY OVER THE
MIDDLE OF THE NATION...AND DRIFT SLOWLY EASTWARD. THE ASSOCIATED
HEAT AND HUMIDITY WILL ALSO BUILD EASTWARD...AND WILL ENGULF MUCH
OF THE MIDWEST. CENTRAL INDIANA WILL CONTINUE TO FEEL THE HEAT
THROUGH TODAY...WITH VERY OPPRESSIVE HEAT AND HUMIDITY EXPECTED
FROM TUESDAY THROUGH SATURDAY.

INZ021-028>031-035>049-051>057-060>065-067>072-190315-
/O.NEW.KIND.HT.Y.0003.110719T1800Z-110720T0100Z/
/O.EXT.KIND.EH.A.0001.110720T0100Z-110722T1900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
311 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 9 PM EDT TUESDAY...
...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM TUESDAY EVENING
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM EDT TUESDAY. THE
EXCESSIVE HEAT WATCH IS NOW IN EFFECT FROM TUESDAY EVENING
THROUGH FRIDAY AFTERNOON. 

* THE COMBINATION OF TEMPERATURES IN THE 90S...AND HIGH
  HUMIDITY...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND
  105 DEGREES ON TUESDAY AND THEN 105 TO 110 DEGREES FROM EARLY
  AFTERNOON INTO EARLY EVENING EACH DAY DURING THE WATCH PERIOD.

* THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH 
  DAY THE HEAT LASTS. ANYONE SPENDING SIGNIFICANT AMOUNTS OF 
  TIME OUTDOORS...OR INVOLVED IN STRENUOUS ACTIVITY...WILL BE 
  SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE THREATENING HEAT 
  ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

50
3 follow-up statements
213 
WWUS73 KIND 190154
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EDT MON JUL 18 2011

...OPPRESSIVE HEAT AND HUMIDITY EXPECTED THIS WEEK...

.A LARGE AREA OF HIGH PRESSURE ALOFT WILL INTENSIFY OVER THE
MIDDLE OF THE NATION...AND DRIFT SLOWLY EASTWARD. THE ASSOCIATED
HEAT AND HUMIDITY WILL ALSO BUILD EASTWARD...AND WILL ENGULF MUCH
OF THE MIDWEST. CENTRAL INDIANA WILL CONTINUE TO FEEL THE HEAT
THROUGH TODAY...WITH VERY OPPRESSIVE HEAT AND HUMIDITY EXPECTED
FROM TUESDAY THROUGH SATURDAY.

INZ021-028>031-035>049-051>057-060>065-067>072-191000-
/O.CON.KIND.HT.Y.0003.110719T1800Z-110720T0100Z/
/O.CON.KIND.EH.A.0001.110720T0100Z-110722T1900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
954 PM EDT MON JUL 18 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM EDT
TUESDAY...
...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH FRIDAY AFTERNOON...

A HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM EDT TUESDAY.
AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH FRIDAY AFTERNOON. 

* THE COMBINATION OF TEMPERATURES IN THE 90S...AND HIGH 
  HUMIDITY...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 
  105 DEGREES ON TUESDAY AND THEN 105 TO 110 DEGREES FROM EARLY 
  AFTERNOON INTO EARLY EVENING EACH DAY DURING THE WATCH PERIOD. 

* THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH 
  DAY THE HEAT LASTS. ANYONE SPENDING SIGNIFICANT AMOUNTS OF 
  TIME OUTDOORS...OR INVOLVED IN STRENUOUS ACTIVITY...WILL BE 
  SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE THREATENING HEAT 
  ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
987 
WWUS73 KIND 190601
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 AM EDT TUE JUL 19 2011

...OPPRESSIVE HEAT AND HUMIDITY EXPECTED THIS WEEK...

.A LARGE AREA OF HIGH PRESSURE ALOFT WILL INTENSIFY OVER THE
MIDDLE OF THE NATION...AND DRIFT SLOWLY EASTWARD. THE ASSOCIATED
HEAT AND HUMIDITY WILL ALSO BUILD EASTWARD...AND WILL ENGULF MUCH
OF THE MIDWEST. CENTRAL INDIANA WILL CONTINUE TO FEEL THE HEAT
THROUGH TODAY...WITH VERY OPPRESSIVE HEAT AND HUMIDITY EXPECTED
FROM TUESDAY THROUGH SATURDAY.

INZ021-028>031-035>049-051>057-060>065-067>072-191400-
/O.CON.KIND.HT.Y.0003.110719T1800Z-110720T0100Z/
/O.CON.KIND.EH.A.0001.110720T0100Z-110722T1900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
201 AM EDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THIS EVENING
THROUGH FRIDAY AFTERNOON...

A HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT
FROM THIS EVENING THROUGH FRIDAY AFTERNOON. 

* THE COMBINATION OF TEMPERATURES IN THE 90S...AND HIGH 
  HUMIDITY...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 
  105 DEGREES ON TUESDAY AND THEN 105 TO 110 DEGREES FROM EARLY 
  AFTERNOON INTO EARLY EVENING EACH DAY DURING THE WATCH PERIOD. 

* THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH 
  DAY THE HEAT LASTS. ANYONE SPENDING SIGNIFICANT AMOUNTS OF 
  TIME OUTDOORS...OR INVOLVED IN STRENUOUS ACTIVITY...WILL BE 
  SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE THREATENING HEAT 
  ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
638 
WWUS73 KIND 191311
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 AM EDT TUE JUL 19 2011

...OPPRESSIVE HEAT AND HUMIDITY EXPECTED THROUGH AT LEAST SATURDAY...

.A LARGE AREA OF HIGH PRESSURE ALOFT WILL INTENSIFY OVER THE
MIDDLE OF THE NATION...AND DRIFT SLOWLY EASTWARD. THE ASSOCIATED
HEAT AND HUMIDITY WILL ALSO BUILD EASTWARD...AND WILL ENGULF MUCH
OF THE MIDWEST. CENTRAL INDIANA WILL CONTINUE TO FEEL THE HEAT WITH
VERY OPPRESSIVE HEAT AND HUMIDITY EXPECTED THROUGH AT LEAST
SATURDAY.

INZ021-028>031-035>049-051>057-060>065-067>072-192115-
/O.UPG.KIND.HT.Y.0003.110719T1800Z-110720T0100Z/
/O.UPG.KIND.EH.A.0001.110720T0100Z-110722T1900Z/
/O.NEW.KIND.EH.W.0003.110719T1800Z-110724T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
911 AM EDT TUE JUL 19 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT SATURDAY. THE HEAT ADVISORY IS NO LONGER IN
EFFECT. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. 

* THE COMBINATION OF TEMPERATURES IN THE 90S...AND HIGH
  HUMIDITY...WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND
  105 DEGREES TO 110 DEGREES FROM EARLY AFTERNOON INTO EARLY
  EVENING EACH DAY DURING THE WARNING PERIOD.

* THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH 
  DAY THE HEAT LASTS. ANYONE SPENDING SIGNIFICANT AMOUNTS OF 
  TIME OUTDOORS...OR INVOLVED IN STRENUOUS ACTIVITY...WILL BE 
  SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE THREATENING HEAT 
  ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

SMF

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jul 18, 2:52 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 18, 2:52 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EDT MON JUL 18 2011

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM
AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...

A WEAK FRONT WILL TRY TO SINK INTO THE AREA TONIGHT BRINGING A
CHANCE FOR STORMS TONIGHT AND TUESDAY. AN UPPER HIGH WILL CONTINUE
TO EXPAND ACROSS THE AREA THROUGH THE WORK WEEK. THIS WILL BRING HOT
AND HUMID CONDITIONS TO THE AREA. ANOTHER FRONT WILL TRY AND MOVE
INTO THE AREA BY EARLY NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...

FOCUS IS ON CHANCES FOR STORMS.

NO MODEL IS DOING GREAT WITH CONVECTION...SO DO NOT HAVE A LOT OF
FAITH IN THEIR SOLUTIONS. OUTSIDE OF CONVECTION THEY ARE SIMILAR
SO TOOK A BLEND.

ORGANIZED CONVECTION THIS AFTERNOON LOOKS TO REMAIN OUT OF THE
AREA...WHILE ISOLATED STORMS WILL CONTINUE TO POP UP. THIS SHOULD
CONTINUE INTO THE EVENING. OTHERWISE A COLD FRONT WILL TRY AND
MOVE SOUTH INTO THE AREA...AS PIECES OF ENERGY ROTATE AROUND THE
UPPER HIGH TOWARD OUR AREA.

A LOT OF UNCERTAINTY EXISTS ON HOW THUNDERSTORMS WILL DEVELOP
OVERNIGHT AND WHERE THEY WILL TRACK. THUS DECIDED TO KEEP IT
SIMPLE AND GO WITH CHANCE POPS MOST AREAS...WITH HIGHS POPS ACROSS
THE NORTHEAST CLOSEST TO THE FRONT.

WITH HIGH INSTABILITY AROUND THIS AFTERNOON AND THIS EVENING...AN
ISOLATED SEVERE STORM REMAINS POSSIBLE.

WENT A LITTLE ABOVE PERSISTENCE FOR LOW TEMPERATURES MOST AREAS AS
AIRMASS CONTINUES TO SLOWLY WARM.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...

FOCUS IS ON NEED FOR HEAT HEADLINES. MODELS ARE SIMILAR SO USED A
BLEND.

STILL A CHANCE FOR STORMS ON TUESDAY WITH FRONT AROUND AND UPPER
HIGH STILL JUST TO THE WEST. THUS CONTINUED WITH LOW POPS.
INSTABILITY WILL REMAIN HIGH...SO AGAIN CANNOT RULE OUT A SEVERE
STORM.

ANY CONVECTIVE ACTIVITY WILL HAVE AN IMPACT ON
TEMPERATURES...ADDING A DECENT AMOUNT OF UNCERTAINTY TO THE
TEMPERATURE FORECAST. CONVECTION NEAR THE FORECAST AREA TODAY HAD
LITTLE EFFECT ON TEMPERATURES THOUGH...AND AREAS THAT SAW SOME
CONVECTION THIS MORNING TO OUR NORTH STILL WARMED NICELY BY
AFTERNOON.

THUS HAVE DECIDED TO STICK CLOSE TO MOS WHICH PUTS HIGHS IN THE
LOWER TO MIDDLE 90S TUESDAY. THESE TEMPERATURES COMBINED WITH
DEWPOINTS IN THE MID 70S WILL LEAD TO NEAR OR ABOVE HEAT ADVISORY
CRITERIA DURING THE AFTERNOON. WILL THUS ISSUE A HEAT ADVISORY ALL
AREAS FOR TUESDAY AFTERNOON INTO EARLY EVENING.

WILL KEEP A LINGERING SLIGHT CHANCE FOR STORMS TUESDAY EVENING.
AFTER THAT THE UPPER HIGH MOVES IN AND SHOULD LIMIT THE THREAT FOR
CONVECTION TO BELOW MENTIONABLE LEVELS FOR WEDNESDAY AND THURSDAY.

AS THE UPPER HIGH MOVES IN TEMPERATURES WILL CONTINUE TO WARM.
WILL KEEP EXCESSIVE HEAT WATCH INTACT AFTER THE ADVISORY EXPIRES.
IF CONVECTION TUESDAY DOES NOT KEEP TEMPERATURES DOWN AND THE
ADVISORY WORKS OUT...AND WEDNESDAY AND BEYOND STILL LOOK HOT...MAY
HAVE TO GO WITH A WARNING FOR WEDNESDAY ON INSTEAD OF CONSECUTIVE
DAYS OF ADVISORY.

GIVEN THE ABOVE WENT NEAR OR ABOVE THE WARMER OF THE MOS NUMBERS
FOR TEMPERATURES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

FOCUS CONTINUES TO BE ON HEAT. MODELS ARE SIMILAR SO AGAIN USED A
BLEND.

UPPER HIGH WILL KEEP HOT CONDITIONS THROUGH SATURDAY. THUS THE
CURRENT EXCESSIVE HEAT WATCH LOOKS GOOD. A FRONT WILL TRY TO MAKE
IT SOUTH INTO THE AREA SUNDAY AND MONDAY. NOT A LOT OF CONFIDENCE
ON TIMING AS IT DEPENDS ON HOW STUBBORN THE UPPER HIGH IS...SO
JUST WENT LOW POPS SUNDAY AND MONDAY. THE PROXIMITY OF THE FRONT
SHOULD KEEP TEMPERATURES A LITTLE COOLER THAN PREVIOUS DAYS...BUT
STILL ABOVE AVERAGE.

&&

.AVIATION /DISCUSSION FOR THE 181800Z TAFS/...

THUS FAR THIS AFTERNOON AIR MASS HAS BEEN SUFFICIENTLY CAPPED OFF.
GENERALLY EXPECT THIS TREND TO CONTINUE EXCEPT FOR THE FAR NORTH
FORECAST AREA...SPECIFICALLY KLAF WHERE A WEAKENING AREA OF
SHOWERS AND EMBEDDED TSTMS IS SLOWLY PROPAGATING S/SE FROM
NORTHERN IL AND *MAY* IMPACT KLAF...AND EVEN KHUF TO A LESSER
EXTENT. LOOKING AT VFR CONDITIONS FOR THE REST OF THIS AFTERNOON
AND PERIOD OF MFVR FOG AT SOME TERMINALS LATE TONIGHT.

ALSO CONVECTIVE POTENTIAL MAY INCREASE THIS AVENGING FROM THE
NORTH AS REMNANT MCV CURRENTLY OVER WISCONSIN DROPS SOUTHEAST
TOWARDS THE AREA. CONVECTIVE CLOUD BASED AROUND 035. TOO EARLY AT
THIS POINT TO DETERMINE HOW OR IF THIS WILL IMPACT ANY OF THE
TERMINALS. MOST LIKELY BET WOULD BE KLAF AT THIS POINT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 2 PM TO 9 PM EDT TUESDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

EXCESSIVE HEAT WATCH FROM TUESDAY EVENING THROUGH FRIDAY
AFTERNOON FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....50
AVIATION...SMF
Hazardous weather outlook, Jul 18, 5:33 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 AM EDT MON JUL 18 2011

INZ021-028>031-035>042-046>049-057-191000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-
HANCOCK-HENRY-RUSH-
533 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND
TONIGHT. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH THE MOST LIKELY TIME BEING THIS AFTERNOON AND
EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT IS DAMAGING
WINDS...ALTHOUGH ISOLATED LARGE HAIL OR TORNADO IS NOT OUT OF THE QUESTION.

AFTERNOON HIGH TEMPERATURES WILL BE IN THE LOWER 90S AND HEAT
INDEX VALUES WILL BE AROUND 100.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY WITH THE DAMAGING
WINDS BEING THE PRIMARY THREAT FOLLOWED BY AN ISOLATED TORNADO.

AN EXCESSIVE HEAT WATCH IS IN EFFECT TUESDAY AFTERNOON THROUGH
SATURDAY EVENING. HIGHS TEMPERATURES WILL BE IN THE LOWER 90S
TUESDAY...AND THE MIDDLE TO UPPER 90S WEDNESDAY THROUGH FRIDAY.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY...TONIGHT AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>045-051>056-060>065-067>072-191000-
VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
533 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
MAINLY ALONG AND NORTH OF A SULLIVAN TO WASHINGTON LINE. WE ARE
NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. HOWEVER ANY
THUNDERSTORM CAN PRODUCE GUSTY WINDS...DEADLY LIGHTNING AND HAIL.
AFTERNOON HEAT INDEX VALUES WILL BE FROM 100 TO 105 AND HIGH
TEMPERATURES WILL BE IN THE LOWER 90S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY WITH THE DAMAGING
WINDS BEING THE PRIMARY THREAT FOLLOWED BY AN ISOLATED TORNADO.

AN EXCESSIVE HEAT WATCH IS IN EFFECT TUESDAY AFTERNOON THROUGH
SATURDAY EVENING. HIGHS TEMPERATURES WILL BE IN THE LOWER 90S
TUESDAY...AND THE MIDDLE TO UPPER 90S WEDNESDAY THROUGH FRIDAY.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

Nearby

Heat Advisories in Indiana, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.